• question-icon

    Suggest treatment for frequent urination and high BP

default
Posted on Mon, 24 Jul 2017 in Hypertension and Heart Disease
Question: My doctor has recently increased my verapamil to 300 mg and decreased my Maxide, intending to stop the Maxide altogether. He wants to treat my high bp and heart block with I med. I have been on the increased verapamil for a little over 2 mos. I am having increased frequency of urination and difficulty getting my bladder to empty, especially at night causing me to lose sleep. I take the verapamil at bedtime. Are the two related? I also take several other meds...Metformin, allopurinol, thyroid, ananastazole and prednisone, which I am weaning off of.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that the sleep disorders are a known adverse effect related to verapamil. They are encountered in up to 1% of the patients taking this drug.

But the the troubles with urination are not a known adverse of this drug.

For this reason, I would recommend consulting with your attending physician for a careful physical exam and some tests to investigate for other possible causes:

- a cervico-thoraco-lumbar spine X ray study to examine your vertebral column for possible lesions or compressions that could lead to these mixture problems (considering the fact that you are taking anastrazole)
- a chest X ray study
- an abdominal ultrasound
- a urine analysis for infection
- a urine bacterial culture
- blood electrolytes
- kidney and liver function tests.

You should discuss with your doctor on the above issues.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Lumbar spine

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD...

doctor1 MD

can someone please tell me what this means in a way i can understand. i had a lumbar spine cat scan done in the past. This is the report of that...

doctor1 MD

I gave birth like five months ago but my vagina aches, when I sleep in low air condition or under a fan? What might be causing the vagina aches. It...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2